Alert archive / Nebraska / Special Weather Statements in 2015
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 6, 2015, 2:02 AM MDT for Cherry County, Nebraska. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2015, 2:02 AM MDT (08:02 UTC)
- Expired
- Aug 6, 2015, 3:00 AM MDT
- In force
- 58 min
- Issued by
- NWS North Platte, NE
County Cherry County, NE
The radar
The North Platte radar (KLNX), 104 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 585 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1782 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
837
WWUS83 KLBF 060802
SPSLBF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
302 AM CDT THU AUG 6 2015
NEZ005-094-060900-
WESTERN CHERRY NE-EASTERN CHERRY NE-
302 AM CDT THU AUG 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL
400 AM CDT/300 AM MDT/...
AT 301 AM CDT /201 AM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM OVER CODY...OR 28 MILES SOUTHEAST OF MARTIN...MOVING
EAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CODY...STEER CREEK CAMPGROUND...SCHOOLHOUSE LAKE...SCHLAGEL CREEK
STATE WILDLIFE MANAGEMENT AREA...HIGHWAY 97 CROSSING THE NIOBRARA
RIVER...KILGORE...CODY LAKE...CROOKSTON...ELI...NENZEL...ANDERSON
BRIDGE STATE WILDLIFE MANAGEMENT AREA AND VALENTINE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 20 BETWEEN MILE MARKERS 148 AND 207.
HIGHWAY 97 BETWEEN MILE MARKERS 121 AND 141.
HIGHWAY 83 BETWEEN MILE MARKERS 201 AND 222.
LAT...LON 4273 10042 4266 10138 4298 10149 4300 10144
4300 10051
TIME...MOT...LOC 0801Z 253DEG 48KT 4294 10127
$$
POWERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 5, 10:37 PM MDT, 3 hours 25 minutes earlier.
Area forecast discussion, Aug 5, 10:37 PM MDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1137 PM CDT WED AUG 5 2015 .SYNOPSIS... ISSUED AT 317 PM CDT WED AUG 5 2015 AT 20Z AN UPPER LEVEL RIDGE AXIS WAS POSITIONED OVER THE GREAT PLAINS INTO SOUTH CENTRAL CANADA...IN BETWEEN TWO LARGE AREAS OF LOW PRESSURE AND BROAD CYCLONIC FLOW CENTERED OVER BRITISH COLUMBIA AND SOUTHEAST OF HUDSON BAY. A SUBTLE MID-LEVEL SHORTWAVE TROUGH WAS NOTED ON WATER VAPOR IMAGERY MOVING INTO NORTHERN UTAH/WESTERN WYOMING. A LEE SIDE SURFACE TROUGH WAS SLOWLY DEEPENING JUST EAST OF THE FRONT RANGE IN RESPONSE TO INCREASING DPVA ALOFT FROM THE APPROACHING SHORTWAVE ALOFT. LOCALLY THIS HAS KEPT SURFACE FLOW OUT OF THE SOUTH TO SOUTHEAST AND A RELATIVELY HUMID AIRMASS IN PLACE OVER THE CWA. SKIES WERE MOSTLY CLEAR WITH TEMPERATURES GENERALLY IN THE LOW TO MID 80S. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 317 PM CDT WED AUG 5 2015 QUIET CONDITIONS ARE EXPECTED THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS. RADAR RETURNS AND A FEW LIGHTNING STRIKES HAVE BEEN NOTED OVER THE FRONT/LARAMIE RANGES. FURTHER DEVELOPMENT IS LIKELY IN THIS VICINITY THROUGH THE REMAINDER OF THE AFTERNOON. AS THE AFOREMENTIONED MID-LEVEL SHORTWAVE APPROACHES...THE LEE SIDE TROUGH AND THUNDERSTORM ACTIVITY WILL BEGIN TO PUSH EAST INTO THE NEB PANHANDLE AND EVENTUALLY INTO THE WESTERN PART OF THE CWA TONIGHT. HRRR/RAP CONTINUE TO FAVOR THE NORTHERN SANDHILLS/SD BORDER FOR THE HIGHEST CHANCE POPS FOR TONIGHT. MOISTURE IS PLENTIFUL FOR WIDESPREAD QPF...BUT A STRONG FOCUS FOR CONVECTION HAS BEEN LACKING IN THE MODEL OUTPUT WITH ONLY WEAK MOISTURE CONVERGENCE SEEN ALONG THE SFC TROUGH AS IT SLOWLY PUSHES EAST. CONVECTION MAINTENANCE INTO THE OVERNIGHT WILL BE AIDED BY THE DEVELOPMENT OF 30-40 KT NOCTURNAL LLJ. STRENGTHENING MID-LEVEL FLOW...STEEPENING MID-LEVEL LAPSE RATES...AND HUMID LOW LEVELS WILL FOSTER AN ENVIRONMENT CAPABLE OF STRONG TO SEVERE STORMS...BUT THIS ACTIVITY SHOULD REMAIN ISOLATED. PATCHY FOG WAS INCLUDED IN THE GRIDS FOR LATER TONIGHT AND EARLY THURSDAY...INCLUDING SOUTHWEST NEBRASKA/PLATTE RIVER VALLEYS INTO THE CENTRAL SANDHILLS. WIDESPREAD FOG WAS NOTED IN THESE AREAS OVERNIGHT AND EARLY THIS MORNING...WITH A SIMILAR SETUP EXPECTED TONIGHT. THE NAM ADVERTISES A LARGER SPATIAL EXTENT OF REDUCED VISIBILITIES OVERNIGHT TO INCLUDE ALMOST ALL OF THE CWA...HOWEVER SOUTH WINDS OF 10 KTS IN PARTS OF NORTH CENTRAL NEBRASKA MAY FAVOR JUST A LOW STRATUS DECK OVER FOG DUE TO LOW LEVEL MIXING. MID-LEVEL SHORTWAVE TROUGH AND ATTENDANT SFC LOW/COLD FRONT SLOWLY PUSH EAST THURSDAY. POPS LINGER IN OUR NORTHEAST ZONES THROUGH THE MORNING AND EARLY AFTERNOON HOURS. LARGE SCALE SUBSIDENCE BECOMES ESTABLISHED OVER THE CWA IN THE WAKE OF THE DEPARTING SHORTWAVE IN ADDITION TO THE ADVECTION OF DRIER AIR IN THE WESTERLY DOWNSLOPE FLOW BEHIND THE FRONT. UNIDIRECTIONAL WESTERLY WINDS WILL PROMOTE DEEPER MIXING UP TO ABOUT 650MB...WHICH WILL LEAD TO WARMER AFTERNOON TEMPERATURES INTO THE UPPER 80S AND LOW 90S. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 317 PM CDT WED AUG 5 2015 FOR THURSDAY NIGHT THROUGH SATURDAY...CLOSED LOW OFF THE CA COAST BEGINS TO OPEN AND MOVE INLAND THROUGH FRIDAY. MEANWHILE THE UPPER LOW CURRENTLY OVER WA IS PROGGED BY THE MODELS TO MOVE ALONG THE CANADA/U.S. BORDER INTO SATURDAY. AS THIS OCCURS THE AREA WILL BE UNDER THE INFLUENCE PRIMARILY OF A TRANSITORY RIDGE...THE AMPLIFICATION OF WHICH IS MUTED BY HEIGHT FALLS ASSOCIATED WITH THE QUICKER MOVING LOW ACROSS THE NORTH. THE RESULTING UPPER LEVEL CONFLUENCE WILL ALLOW SUBSIDENCE OVER THE ARE FOR THE FIRST PART OF THE DAY FRIDAY. AS THE NORTHERN MOST UPPER LOW CONTINUES ACROSS SRN SASKATCHEWAN AND MANITOBA...THE PV ANOMALY ASSOCIATED WITH THE AFOREMENTIONED OPEN TROUGH MOVING THROUGH THE CENTRAL ROCKIES WILL INDUCE PRESSURE FALLS ACROSS THE HIGH PLAINS. THE RESULTING SFC LOW DEVELOPMENT LOCATION IS NOT WELL AGREED UPON BY MODELS BUT ESSENTIALLY THE SCENARIO IS SIMILAR AS INCREASING SRLY LOW LEVEL FLOW WILL RETURN LOW LEVEL MOISTURE INTO THE ERN PANHANDLE. BY FRIDAY AFTERNOON WRLY FLOW ACROSS WY DEVELOPS A SFC BOUNDARY ACROSS THE PANHANDLE. THE NEWD ADVANCING PV ANOMALY WILL ENHANCE CONVERGENCE ALONG THE SFC BOUNDARY BY AFTERNOON ADJACENT TO BETTER CAPE RESULTING FROM THE INCREASING LOW LEVEL MOISTURE. THUNDERSTORM DEVELOPMENT WITH INITIATE EARLIER ON FRIDAY OVER THE HIGHER TERRAIN FURTHER WEST AND MOVE EAST BY FRI EVE. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL OCCUR WITH THE BOUNDARY IN THE PANHANDLE AND WITH AN INCREASIN LLJ SHOULD SET THE STAGE FOR A MORE WIDESPREAD PRECIP EVENT OVERNIGHT INTO EARLY SAT. GOOD SUNSHINE SHOULD ALLOW TEMPS TO CLIMB ABOVE AVE FOR FRIDAY. CLOUD COVER ASSOCIATED WITH CONVECTION SHOULD HOLD TEMPS DOWN SOME SAT. FOR THE REMAINDER OF THE PERIOD /SUNDAY THROUGH WEDNESDAY/ AS AN UPPER LOW CONTAINED IN THE POLAR JET STREAM SWINGS ACROSS NRN AK AS RIDGING IN THE SUBTROPICAL JET DEVELOPS NEAR 160W...THE CONFLUENCE DEVELOPS JET ENERGY THAT WILL EVENTUALLY CARVE OUT A LONG WAVE TROUGH ALONG THE WEST COAST FROM BC TO NRN CA BY EARLY IN THE WEEK. THIS IN TURN WILL ALLOW DOWNSTREAM RIDGING TO AMPLIFY ACROSS THE CENTRAL ROCKIES AND INTO THE HIGH PLAINS BY MID WEEK. PRIOR TO THIS HOWEVER...ZONAL UPPER FLOW WILL REMAIN ACROSS THE PLAINS INITIALLY AS A SWD ADVANCING SFC FRONT STALLS ACROSS KS SUNDAY. MODELS ARE SOMEWHAT DIFFERENT IN THEIR DEVELOPMENT OF THUNDERSTORMS NORTH OF THE FRONT ACROSS NE...BUT ENOUGH SIMILARITIES TO KEEP HIGHEST POPS ACROSS THE NORTH THROUGH SUNDAY NIGHT. PRECIP CHANCES WILL REMAIN IN THE FCST AS THE FRONT REMAINS ALONG THE FRONT RANGE AND AS UPPER RIDGE BUILDS BEST FORCING FOR THUNDERSTORMS SHOULD INITIATE ALONG THE HIGHER TERRAIN BEFORE MOVING EWD IN THE EVENING. PRECIP HCNACES LESSEN BY THE END OF THE PERIOD AS THE UPPER RIDGE TAKES HOLD. TEMPS LOOKS WARMEST BY WED. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1137 PM CDT WED AUG 5 2015 LOOKS LIKE A MIX OF FOG AND STRATUS WILL DEVELOP FOR SEVERAL HOURS TONIGHT...GIVEN THE NAM SKILL LATELY. MVFR/IFR/LOCAL LIFR IS EXPECTED...GENERALLY ALONG AND EAST OF HIGHWAY 83 SOUTH OF HIGHWAY 20. STORMS UNDERWAY ACROSS NRN NEB THIS EVENING MOVE SLOWLY EAST OVERNIGHT...WEAKEN IN THE MORNING...AND THEN REFIRE...19Z- 21Z...NEAR OR EAST OF HIGHWAY 281. VFR IS EXPECTED ALL AREAS BY 00Z THURSDAY EVENING. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MARTIN SHORT TERM...MARTIN LONG TERM...JWS AVIATION...CDC
Hazardous weather outlook, Aug 5, 2:32 PM MDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 332 PM CDT WED AUG 5 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-062045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 332 PM CDT WED AUG 5 2015 /232 PM MDT WED AUG 5 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE EAST ACROSS WESTERN AND NORTH CENTRAL THIS EVENING AND OVERNIGHT. A STORM OR TWO MAY APPROACH SEVERE LIMITS WITH HAIL AND STRONG GUSTY WINDS...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT LIKELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. DAILY CHANCES FOR THUNDERSTORMS CONTINUE THROUGH TUESDAY AS AN ACTIVE PATTERN REMAINS IN PLACE. BEST CHANCES WILL BE LATE FRIDAY INTO FRIDAY NIGHT WITH THUNDERSTORMS LIKELY AND A FEW SEVERE STORMS POSSIBLE. THE THREAT FOR WIDESPREAD SEVERE WEATHER WILL BE LOW THURSDAY...AND ONCE AGAIN FROM THE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MARTIN
In the hours before
Special weather statement, Aug 6, 2:02 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
302 AM CDT THU AUG 6 2015
NEZ005-094-060900-
WESTERN CHERRY NE-EASTERN CHERRY NE-
302 AM CDT THU AUG 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL
400 AM CDT/300 AM MDT/...
AT 301 AM CDT /201 AM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM OVER CODY...OR 28 MILES SOUTHEAST OF MARTIN...MOVING
EAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CODY...STEER CREEK CAMPGROUND...SCHOOLHOUSE LAKE...SCHLAGEL CREEK
STATE WILDLIFE MANAGEMENT AREA...HIGHWAY 97 CROSSING THE NIOBRARA
RIVER...KILGORE...CODY LAKE...CROOKSTON...ELI...NENZEL...ANDERSON
BRIDGE STATE WILDLIFE MANAGEMENT AREA AND VALENTINE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 20 BETWEEN MILE MARKERS 148 AND 207.
HIGHWAY 97 BETWEEN MILE MARKERS 121 AND 141.
HIGHWAY 83 BETWEEN MILE MARKERS 201 AND 222.
LAT...LON 4273 10042 4266 10138 4298 10149 4300 10144
4300 10051
TIME...MOT...LOC 0801Z 253DEG 48KT 4294 10127
POWERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:04 PM MDT | Areal Flood Advisory | LBF | Frontier | 12 hr |
| Aug 6, 5:13 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Thomas | 47 min |
| Aug 6, 5:36 AM MDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, Thomas | 39 min |
| Aug 6, 6:14 AM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, Thomas | 46 min |
| Aug 6, 7:16 AM MDT | Special Weather Statement | LBF | Custer | 44 min |
| Aug 6, 7:59 AM MDT | Special Weather Statement | LBF | Custer, Logan | 46 min |
| Aug 6, 2:36 PM MDT | Flash Flood Watch | LBF | Arthur, Chase, Custer, Deuel, Frontier, Garden and 6 more | 37 hr |
| Aug 6, 3:29 PM MDT | Special Weather Statement | LBF | Boyd | 46 min |
| Aug 6, 4:13 PM MDT | Special Weather Statement | LBF | Boyd | 47 min |
Nearby
Special Weather Statements in Nebraska, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.